Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 7, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Sep 8, 2008, 2:45 PM PDT for 10 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Sep 9, 2008, 10:36 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2008, 2:45 PM PDT (21:45 UTC)
- In effect from
- Sep 9, 2008, 10:36 AM PDT
- Expired
- Sep 9, 2008, 9:12 PM PDT
- In force
- 11 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 57 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 082145 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 245 PM PDT MON SEP 8 2008 WAZ034-035-041-044-090630- /O.NEW.KOTX.WI.Y.0007.080909T2100Z-080910T0500Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD 245 PM PDT MON SEP 8 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM TO 10 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 10 PM PDT TUESDAY. THERE IS THE POTENTIAL FOR STRONG WINDS TUESDAY AFTERNOON AND EVENING OVER THE WENATCHEE AND UPPER COLUMBIA BASIN REGION AS A VIGOROUS COLD FRONT TRACKS SOUTH OUT OF BRITISH COLUMBIA. SUSTAINED WINDS OF 30 MPH AND GUSTS TO NEAR 45 MPH IS LIKELY. IN ADDITION...AREAS OF BLOWING DUST IN THE COLUMBIA BASIN MAY SIGNIFICANTLY RESTRICT VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ043-090630- /O.NEW.KOTX.HW.A.0002.080909T2100Z-080910T0500Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 245 PM PDT MON SEP 8 2008 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THERE IS THE POTENTIAL FOR DAMAGING WINDS TUESDAY AFTERNOON AND TUESDAY EVENING FOR THE OKANOGAN VALLEY REGION AS A VIGOROUS COLD FRONT TRACKS SOUTH OUT OF BRITISH COLUMBIA. SUSTAINED WINDS OF 40 MPH AND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE. RESIDENTS IN OR NEAR THE COMMUNITY OF OROVILLE SHOULD SEE THE MOST DAMAGING WINDS...WITH LOCAL GUSTS AS HIGH AS 70 MPH NOT OUT OF THE QUESTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. THIS PRODUCT MAY BE UPGRADED TO A WARNING. $$
4 follow-up statements
000 WWUS76 KOTX 090541 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1041 PM PDT MON SEP 8 2008 WAZ034-035-041-044-091345- /O.CON.KOTX.WI.Y.0007.080909T2100Z-080910T0500Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD 1041 PM PDT MON SEP 8 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 10 PM PDT TUESDAY. THERE IS THE POTENTIAL FOR STRONG WINDS TUESDAY AFTERNOON AND EVENING OVER THE WENATCHEE AND UPPER COLUMBIA BASIN REGION AS A VIGOROUS COLD FRONT TRACKS SOUTH OUT OF BRITISH COLUMBIA. SUSTAINED WINDS OF 30 MPH AND GUSTS TO NEAR 45 MPH IS LIKELY. IN ADDITION...AREAS OF BLOWING DUST IN THE COLUMBIA BASIN MAY SIGNIFICANTLY RESTRICT VISIBILITIES. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WAZ043-091345- /O.CON.KOTX.HW.A.0002.080909T2100Z-080910T0500Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 1041 PM PDT MON SEP 8 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THERE IS THE POTENTIAL FOR DAMAGING WINDS TUESDAY AFTERNOON AND TUESDAY EVENING FOR THE OKANOGAN VALLEY REGION AS A VIGOROUS COLD FRONT TRACKS SOUTH OUT OF BRITISH COLUMBIA. SUSTAINED WINDS OF 40 MPH AND GUSTS TO NEAR 60 MPH WILL BE POSSIBLE. RESIDENTS IN OR NEAR THE COMMUNITY OF OROVILLE SHOULD SEE THE MOST DAMAGING WINDS...WITH LOCAL GUSTS AS HIGH AS 70 MPH NOT OUT OF THE QUESTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE. THIS PRODUCT MAY BE UPGRADED TO A WARNING. $$
000 WWUS76 KOTX 091211 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 511 AM PDT TUE SEP 9 2008 WAZ043-092100- /O.UPG.KOTX.HW.A.0002.080909T2100Z-080910T0500Z/ /O.EXB.KOTX.WI.Y.0007.080909T2000Z-080910T0500Z/ OKANOGAN VALLEY- INCLUDING THE CITIES OF...OMAK...OKANOGAN...BREWSTER... BRIDGEPORT...OROVILLE...NESPELEM 511 AM PDT TUE SEP 9 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR THE OKANOGAN VALLEY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG NORTHERLY WINDS WILL DEVELOP THIS AFTERNOON IN THE OKANOGAN VALLEY. A VIGOROUS COLD FRONT WILL CAUSE AN ABRUPT INCREASE IN THE WIND THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY BY LATE AFTERNOON IN THE OMAK AND TONASKET AREAS. GUSTS AS HIGH AS 60 MPH WILL BE POSSIBLE IN WIND PRONE SPOTS LIKE OROVILLE. A WIND ADVISORY MEANS STRONG WINDS WILL LIKELY CAUSE TRAVEL DIFFICULTIES. BE ALERT TO SUDDEN GUSTS OF WIND THAT COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. BOATERS SHOULD USE EXTREME CAUTION IF VENTURING ONTO LAKES AND RIVERS. WINDS WILL MAKE OPEN WATERS ROUGH AND HAZARDOUS BY EARLY THIS AFTERNOON ON OMAK LAKE AND ON OSOYOOS LAKE. PLAN TO GET OFF THE LAKE BY EARLY AFTERNOON...AND STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. $$ WAZ034-035-041-044-092100- /O.EXT.KOTX.WI.Y.0007.080909T2200Z-080910T0500Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE... WATERVILLE...MANSFIELD 511 AM PDT TUE SEP 9 2008 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING FOR THE WENATCHEE AND MOSES LAKE AREAS...AND FOR THE UPPER COLUMBIA BASIN. STRONG WINDS ARE LIKELY LATE THIS AFTERNOON AND EVENING IN THE WENATCHEE...MOSES LAKE...EPHRATA...MANSFIELD...WILBUR...AND RITZVILLE AREAS. A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL AND EASTERN WASHINGTON LATE THIS AFTERNOON BRINGING STRONG WEST WINDS TO THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE LATE IN THE AFTERNOON THROUGH THIS EVENING. A WIND ADVISORY MEANS STRONG WINDS WILL LIKELY CAUSE TRAVEL DIFFICULTIES. BE ALERT TO SUDDEN GUSTS OF WIND THAT COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST ALONG PORTIONS OF HIGHWAY 2 BETWEEN WATERVILLE AND WILBUR...AND ALONG PORTIONS OF INTERSTATE 90 FROM MOSES LAKE TO SPRAGUE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
000 WWUS76 KOTX 091736 AAB NPWOTX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1036 AM PDT TUE SEP 9 2008 IDZ001-WAZ037-038-100600- /O.EXB.KOTX.WI.Y.0007.080909T2100Z-080910T0600Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...REPUBLIC...INCHELIUM 1036 AM PDT TUE SEP 9 2008 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. VERY WINDY WEATHER IS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT TRACKS SOUTH ACROSS THE REGION...AND ACCOMPANIES A LINE OF SHOWERS AND THUNDERSTORMS AS WINDS SHIFT TO THE NORTH AND INCREASE IN STRENGTH. THE GUSTIEST WINDS WILL ACCOMPANY THE BAND OF SHOWERS AND THUNDER AS IT SHIFTS SOUTH ACROSS NORTHEAST WASHINGTON AND THE NORTH IDAHO PANHANDLE...WITH SUSTAINED WINDS OF 30 MPH...AND GUSTS TO 45 MPH...LIKELY. A WIND ADVISORY MEANS STRONG WINDS WILL LIKELY CAUSE TRAVEL DIFFICULTIES. BE ALERT TO SUDDEN GUSTS OF WIND THAT COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST ALONG PORTIONS OF HIGHWAY 2 BETWEEN WATERVILLE AND WILBUR...AND ALONG PORTIONS OF INTERSTATE 90 FROM MOSES LAKE TO SPRAGUE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ IDZ002-WAZ036-100600- /O.EXB.KOTX.WI.Y.0007.080910T0000Z-080910T0600Z/ COEUR DALENE AREA-SPOKANE AREA- INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN... SPOKANE...CHENEY...DAVENPORT...ROCKFORD 1036 AM PDT TUE SEP 9 2008 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. VERY WINDY WEATHER IS EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT TRACKS SOUTH ACROSS THE REGION AND ACCOMPANIES A LINE OF SHOWERS AND THUNDERSTORMS. EXPECT WINDS TO SHIFT TO THE NORTH AND INCREASE IN STRENGTH BY EARLY THIS EVENING. THE GUSTIEST WINDS WILL ACCOMPANY THE BAND OF SHOWERS AND THUNDER AS IT SHIFTS SOUTH ACROSS THE SPOKANE AND COEUR DALENE AREA...WITH SUSTAINED WINDS OF 30 MPH...AND GUSTS TO 45 MPH...LIKELY. A WIND ADVISORY MEANS STRONG WINDS WILL LIKELY CAUSE TRAVEL DIFFICULTIES. BE ALERT TO SUDDEN GUSTS OF WIND THAT COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ WAZ034-035-041-043-044-100600- /O.EXT.KOTX.WI.Y.0007.080909T2100Z-080910T0600Z/ MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...GRAND COULEE...ODESSA...WILBUR... COULEE CITY...WENATCHEE...CHELAN...ENTIAT...CASHMERE...OMAK... OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... WATERVILLE...MANSFIELD 1036 AM PDT TUE SEP 9 2008 ...WIND ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. STRONG WINDS ARE LIKELY LATE THIS AFTERNOON AND EVENING IN THE WENATCHEE...MOSES LAKE...EPHRATA...MANSFIELD...WILBUR...AND RITZVILLE AREAS. A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL AND EASTERN WASHINGTON LATE THIS AFTERNOON BRINGING STRONG WEST WINDS TO THE REGION. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE LATE IN THE AFTERNOON THROUGH THIS EVENING. A WIND ADVISORY MEANS STRONG WINDS WILL LIKELY CAUSE TRAVEL DIFFICULTIES. BE ALERT TO SUDDEN GUSTS OF WIND THAT COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST ALONG PORTIONS OF HIGHWAY 2 BETWEEN WATERVILLE AND WILBUR...AND ALONG PORTIONS OF INTERSTATE 90 FROM MOSES LAKE TO SPRAGUE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$
000 WWUS76 KOTX 100412 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 912 PM PDT TUE SEP 9 2008 IDZ001-002-WAZ034>038-041-043-044-100515- /O.CAN.KOTX.WI.Y.0007.000000T0000Z-080910T0600Z/ NORTHERN PANHANDLE-COEUR DALENE AREA-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY- WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSES LAKE... EPHRATA...OTHELLO...QUINCY...RITZVILLE...GRAND COULEE...ODESSA... WILBUR...COULEE CITY...SPOKANE...CHENEY...DAVENPORT...ROCKFORD... COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS... REPUBLIC...INCHELIUM...WENATCHEE...CHELAN...ENTIAT...CASHMERE... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM... WATERVILLE...MANSFIELD 912 PM PDT TUE SEP 9 2008 ...WIND ADVISORY IS CANCELLED... WIND SPEEDS ACROSS THE EASTERN WASHINGTON AND NORTH IDAHO ARE NO LONGER EXPECTED TO EXCEED ADVISORY CRITERIA. THUS THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Sep 8, 10:51 AM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 8, 10:51 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1051 AM PDT MON SEP 8 2008 .SYNOPSIS... HIGH PRESSURE WILL BRING MOSTLY CLEAR SKIES AND SEASONABLY WARM TEMPERATURES TO THE INLAND NORTHWEST TODAY. A VIGOROUS COLD FRONT WILL MOVE THROUGH THE REGION LATE IN THE DAY ON TUESDAY. BREEZY WINDS WILL ACCOMPANY THE PASSAGE OF THE COLD FRONT TUESDAY EVENING...AND PORTIONS OF NORTHERN IDAHO AND NORTHEAST WASHINGTON WILL HAVE THE CHANCE FOR SHOWERS AND THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 440 AM PDT MON SEP 8 2008/ TODAY AND TONIGHT...THE RIDGE OF HIGH PRESSURE AT 500MB OVER THE EASTERN PACIFIC HAS EFFECTIVELY BEEN FLATTENED BY A POWERFUL TROUGH OF LOW PRESSURE MOVING THROUGH THE GULF OF ALASKA. AS OF 09Z...THE OCCLUDED FRONT ASSOCIATED WITH THE GULF OF ALASKA TROUGH WAS MOVING THROUGH NORTHERN BRITISH COLUMBIA. HIGH LEVEL MOISTURE ALONG THIS DECAYING FRONT WILL SPILL INTO NORTHERN WASHINGTON TODAY IN THE FORM OF CIRRUS. THE MAJORITY OF EASTERN WASHINGTON AND NORTHERN IDAHO SOUTH OF INTERSTATE 90 WILL BE MOSTLY SUNNY...AND THE CLOUDS OVER THE NORTHERN HALF OF THE STATE WILL PROBABLY DO LITTLE TO INHIBIT WARMING TODAY. EXPECT TEMPERATURES TO BE 2 TO 3 DEGREES WARMER TODAY THAN YESTERDAY COURTESY OF WEAK WARM ADVECTION AT 850MB AHEAD OF THE DECAYING OCCLUDED FRONT. /GKOCH TUESDAY THROUGH SUNDAY...LITTLE CHANGES MADE HERE. LONGWAVE RIDGE AXIS PLACEMENT OFF IN THE VICINITY OF THE GULF OF ALASKA MAINTAINS A NORTHWEST FLOW IN WHICH A WELL RESOLVED SHORTWAVE DROPS DOWN THROUGH EASTERN WASHINGTON AND NORTHERN IDAHO TUESDAY INTO TUESDAY NIGHT. THE WAVES DEPARTURE ALLOWS IMPROVEMENT IN THE FORECAST WEDNESDAY AS THE RIDGE IN THE VICINITY TAKES ON MORE OF A FLOP OVER/POSITIVE TILT TO IT. THIS RIDGE STICKS AROUND TO ALLOW FOR FURTHER IMPROVEMENT AND WARMING INTO THURSDAY BUT BY FRIDAY IT IS FLATTENED OUT A BIT AND TAKES ON MORE OF A FLAT ZONAL FLOW APPEARANCE...WHICH STOPS THE WARMING TREND AND ALLOWS FOR THE POSSIBILITY OF SHORTWAVES MIGRATING THROUGH THE ZONAL FLOW TO TRIGGER SOME LIGHT SHOWERS...WHICH ARE REINTRODUCED IN THE FORECAST FOR FRIDAY AND SATURDAY. LATEST MODELS PROMOTE THE IDEA OF RIDGE AMPLIFICATION AND PUSH THE ZONAL FLOW AWAY TO THE NORTHER AND EAST SUNDAY SO A TENDENCY TOWARD A DRIER AND POSSIBLY WARMER FORECAST IS MAINTAINED FOR THAT TIME INTERVAL. /PELATTI WE WILL CONTINUE TO MONITOR THE POTENTIAL FOR STRONG WINDS THROUGH THE OKANOGAN VALLEY AND OVER PORTIONS OF THE WATERVILLE PLATEAU LATE IN THE DAY ON TUESDAY. THE TRACK AND INTENSITY OF THE TROUGH AT 500MB IS A FAMILIAR PATTERN FOR STRONG WINDS FOR THE VALLEYS OF NORTHERN WASHINGTON. THE 850MB WINDS ON THE 00Z GFS (25-30KTS) ARE PROBABLY UNDERDONE GIVEN THE STRENGTH AND ORIENTATION OF THE 250MB JET (90KTS) DESCENDING OUT OF SOUTHERN BRITISH COLUMBIA. THE TIGHT SURFACE PRESSURE GRADIENT ACROSS THE OKANOGAN VALLEY...AND DEEP COLD AIR ADVECTION IN THE LOWER TROPOSPHERE ARE ALSO SIGNATURES INDICATING THE POTENTIAL FOR STRONG WINDS IN OMAK AND OROVILLE. WE WILL MENTION THE POTENTIAL FOR GUSTY WINDS IN THE HAZARDOUS WEATHER OUTLOOK...AND EXAMINE THE MODELS FURTHER TODAY FOR THE POTENTIAL OF A WIND ADVISORY. /GKOCH .AVIATION... VFR WX IS EXPECTED FOR ALL TAF SITES THROUGH AT LEAST 18Z TUES. WE WILL INTRODUCE VERY GUSTY WINDS FOR THE CORRIDOR STRETCHING FROM KMWH TO KEAT BEGINNING AROUND 19-21Z TUE IN THE NEXT TAF ISSUANCE. BZ && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 77 46 79 48 73 46 / 0 0 0 20 0 0 COEUR DALENE 76 43 78 47 72 42 / 0 0 0 20 0 0 PULLMAN 78 47 79 46 74 44 / 0 0 0 20 0 0 LEWISTON 84 52 84 54 80 53 / 0 0 0 10 0 0 COLVILLE 79 44 80 44 75 39 / 0 0 10 30 0 0 SANDPOINT 72 42 74 44 69 37 / 0 0 20 30 10 0 KELLOGG 73 42 74 46 69 44 / 0 0 0 30 10 0 MOSES LAKE 83 51 85 51 80 45 / 0 0 0 0 0 0 WENATCHEE 83 57 84 55 79 49 / 0 0 0 0 0 0 OMAK 84 51 84 49 80 45 / 0 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Sep 8, 4:18 AM PDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 418 AM PDT MON SEP 8 2008 IDZ001-WAZ037-038-043-044-091400- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- OKANOGAN VALLEY-WATERVILLE PLATEAU- 418 AM PDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT TODAY WILL BE MOSTLY SUNNY AND WARM AHEAD OF A COLD FRONT THAT IS EXPECTED TO ARRIVE TUESDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS THE POTENTIAL FOR LOCALLY STRONG WINDS TUESDAY AFTERNOON AND TUESDAY EVENING OVER PORTIONS OF NORTHERN WASHINGTON AND FAR NORTHERN IDAHO. THE OKANOGAN VALLEY...THE WATERVILLE PLATEAU... AND THE MOUNTAINS NORTH AND EAST OF SPOKANE COULD EXPERIENCE WIND GUSTS OF IN EXCESS OF 35 MPH TUESDAY AFTERNOON AND TUESDAY EVENING. WIND GUSTS MAY BE EVEN HIGHER DEPENDING ON THE SPEED AND TRACK OF A VIGOROUS COLD FRONT DESCENDING OUT OF BRITISH COLUMBIA. RESIDENTS IN THE COMMUNITIES OF OMAK...OROVILLE...KETTLE FALLS... COLVILLE...CHEWELAH...MANSFIELD...AND BONNERS FERRY SHOULD MONITOR THE FORECAST FOR TUESDAY CLOSELY. IDZ002>004-026-027-WAZ031>036-041-042-091400- COEUR DALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- 418 AM PDT MON SEP 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:45 PM PDT | High Wind Watch | OTX | Douglas, Okanogan | 14 hr |
| Sep 8, 2:52 PM PDT | Fire Weather Watch | OTX | 16 hr |
Nearby
Wind Advisories in Washington, 2008Wind Advisories in Idaho, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.